MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20X20MM OFFSET 8MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20X20MM OFFSET 8MM; BONE STAPLE
Model Number SE-1520-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales consultant.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on february 24, 2020, during a product inventory, a speed shift had deployed inside of its box.There was no patient involvement.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part number: se-1520-08; bme lot number: bse180222; manufacturing date or release to warehouse date: 05-jun-2018; place of manufacture: biomedical enterprises, san antonio, tx.Lot expiration date: 03-2023.Dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of se-1520-08 was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material history record for revealed one nonconformance to be associated to raw material lot 1801123872.The nonconformance was generated due to a quantity discrepancy on an in-process inspection report which showed one implant from the raw material lot was not inspected for thickness.Lot 1801123872 was used-as-is as statistical analysis of the data from the other (b)(4) implants in the lot indicated a stable process and high process capability for implant thickness with a low probability of nonconformance.The nonconformance is not relevant to the complaint because all items from the raw material lot were used-as-is with data supporting conformity.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Visual inspection: visual inspection of the returned device identified that there was no visible damage to inserter assembly or implant.Inspection identified that the inserter released the implant prematurely, therefore confirming the complaint description.Functional test: a functional test was not performed as the complaint condition can be visually confirmed and the item was still in its original sealed package.Dimensional inspection: a dimensional analysis was not performed because there is a known issue with the design of the device and a capa has been issued to address it.Document/specification review: speed implant; speed implant kit assembly.Based on the review of the above drawings a change to the packaging configuration for speed implant kit skus was implemented on 23-aug-2018.The change requires that speed implant kits are now packaged with the inserter release button facing down, instead of facing up, to reduce the risk of actuation of the release button through the packaging tray during transit/handling prior to opening.Lot# bse180222 was packaged on 05jun2018 prior to implementation of the revised packaging method suggesting a potential cause of the complaint condition is the use of the historical speed implant kit packaging design though this could not be confirmed as the device was returned outside of original packaging.Conclusion: the complaint condition is confirmed as the staple has been deployed while still in its original packaging.Based on the investigation conducted, it has been determined that the most probable root cause for this type of complaint is the historical packaging design, with transit/handling being a contributing factor.A capa is open to address the design remediation of all bme product lines, which encompasses the design upgrade of speed from the current button inserters to slider inserters.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20X20MM OFFSET 8MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9862696
Report Number2939274-2020-01445
Device Sequence Number11415850
Product Code JDR
UDI-Device Identifier00810633020432
UDI-Public(01)00810633020432
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE-1520-08
Device Catalogue NumberSE-1520-08
Device Lot NumberBSE180222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/15/2020
Patient Sequence Number1